Format

Send to

Choose Destination
Cases J. 2009 Nov 19;2:210. doi: 10.1186/1757-1626-2-210.

Acitretin-associated erectile dysfunction: a case report.

Author information

1
Department of Pharmacology Giorgio Segre, University of Siena, Strada delle Scotte 6, 53100 Siena, Italy. marcorss@alice.it

Abstract

INTRODUCTION:

Two cases of impotence following a treatment with etretinate have been reported in the literature. Acitretin is the principal active metabolite of etretinate. We report a case of erectile dysfunction associated with the use of acitretin.

CASE PRESENTATION:

A 39-year-old Caucasian man referred his incapacity to reach and maintain a penile erection during a course of acitretin for the treatment of a severe form of psoriasis. Physical examination, laboratory findings and psychological analysis did not reveal any abnormalities. Two weeks after the withdrawal of acitretin, the patient reported a normalization of his sexual activity.

CONCLUSION:

Retinoids have been associated with male reproductive system dysfunctions in human and animal studies. Clinicians should be aware of the possibility of acitretin-induced erectile dysfunction.

Supplemental Content

Full text links

Icon for BioMed Central Icon for PubMed Central
Loading ...
Support Center